Alert archive / North Dakota / River Flood Warnings in 2018
River Flood Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Jun 29, 2018, 11:43 AM CDT for Mercer County, North Dakota. It took effect at Jun 29, 2018, 9:17 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2018, 11:43 AM CDT (16:43 UTC)
- In effect from
- Jun 29, 2018, 9:17 PM CDT
- Expired
- Jun 30, 2018, 11:13 AM CDT
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mercer County, ND
The radar
The Bismarck radar (KBIS), 108 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring Creek (ND) at Zap (ZAPN8). The gauge peaked at 7.97 ft at Jun 30, 2018, 3:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
165
WGUS43 KBIS 291643
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
1143 AM CDT Fri Jun 29 2018
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Spring Creek at Zap affecting Mercer County
For the Knife River Basin including Zap...Minor flooding is forecast.
. Heavy rainfall in the northern part of the Spring Creek watershed will
be making its way into the Zap area early Saturday. Rainfall in the
Spring Creek watershed south of Twin Buttes include areas with as little
as 2.5 inches of rain and as high as 7.5 inches. This steep gradient in
rainfall provides some uncertainty as to total runoff and eventual crest.
However, a sharp rise is expected and those along Spring Creek should
keep a close eye on rising water through late Saturday evening.
NDC057-302243-
/O.NEW.KBIS.FL.W.0009.180630T0217Z-180701T0500Z/
/ZAPN8.1.ER.180630T0217Z.180630T1200Z.180630T1700Z.NO/
1143 AM CDT Fri Jun 29 2018
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Spring Creek at Zap
* From tonight until tomorrow early afternoon
* At 10AM Friday the stage was...4.9 feet
* Minor flooding is forecast
* Flood stage is 14.0 feet
* Forecast to rise above flood stage by tonight and continue to rise
to near 15.5 feet by tomorrow morning.the river will fall below
flood stage by tomorrow early afternoon.
* Impact...At 14.0 feet...Right bank overflows-west end of Zap begins
to flood. Crop landand county roads flood along creek as well.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Knife River Basin
Zap 14 4.9 Fri 10 AM 15.5 6.9 5.2 5.1 5.0
LAT...LON 4730 10211 4731 10195 4727 10179 4724 10181
4727 10197 4726 10211
$$
ajs/TJK1 follow-up statement
865
WGUS83 KBIS 301613
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1113 AM CDT Sat Jun 30 2018
...The flood warning is cancelled for the following rivers in North
Dakota...
Spring Creek at Zap affecting Mercer County
For the Knife River Basin including Zap no flooding is observed or
forecast.
.A sharp rise is still expected along the Spring Creek at Zap today, however
the creek is no longer forecast to reach flood stage. Therefore, the
flood warning has been cancelled.
&&
NDC057-301643-
/O.CAN.KBIS.FL.W.0009.000000T0000Z-180701T0500Z/
/ZAPN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1113 AM CDT Sat Jun 30 2018
The Flood Warning is cancelled for
The Spring Creek at Zap.
* At 10:15 AM Saturday the stage was 6.8 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 8.1 feet
tonight.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sun Mon Tue Wed Thu
Knife River Basin
Zap 14 6.8 Sat 10 AM 7.6 5.7 5.1 5.0 5.0
LAT...LON 4730 10211 4731 10195 4727 10179 4724 10181
4727 10197 4726 10211
$$
ck/csWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 29, 11:09 AM CDT, 34 minutes earlier.
Area forecast discussion, Jun 29, 11:09 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1109 AM CDT Fri Jun 29 2018 .UPDATE... Issued at 1110 AM CDT Fri Jun 29 2018 Latest satellite imagery show stratus encompassing much of western and north central North Dakota this morning. Water vapor imagery shows a mid/upper level shortwave trough over the northern Rockies. This will translate east today through Saturday with several shortwaves ahead of the main trough. CAM's suggest an area of showers and thunderstorms into the lower James River Valley this afternoon with another shortwave shifting through southeastern Montana giving rise to an area of showers and thunderstorms southwest ND this evening, shifting east overnight. 0-6m shear in the 40kt to 55kt range with 1000-1550 J/Kg Mixed layer cape will result in isolated to scattered strong to severe thunderstorms this afternoon and evening. && .SHORT TERM...(Today and tonight) Issued at 401 AM CDT Fri Jun 29 2018 Line of severe thunderstorms was exiting central North Dakota and moving into the Red River Valley. Light to moderate rain showers continued on the back/west side of the thunderstorms. In addition, some strong gusty winds were occurring within the area of rain showers. At this writing only Lamoure and Dickey counties and the rest of eastern North Dakota counties remain in the severe thunderstorm watch. A surface low was over central South Dakota with a trough extending northeastward into the Red River Valley in North Dakota and Manitoba. Meanwhile an upper level trough remained over the Rockies with southwest flow aloft over the Front Range and western plains, including the Dakotas. The surface low is forecast to elongate and merge into the already established Red River Valley surface trough today and move east into Minnesota this evening. However, upper level energy impulses will continue to move northeast across the Dakotas today and tonight. This will keep chances of showers and thunderstorms in the forecast today and tonight. Showers and thunderstorms should be more isolated this morning after daybreak, mainly in western and north central North Dakota. By afternoon we should see potential for scattered to more numerous showers and thunderstorms across northwest and north central North Dakota, with more isolated storms possible southwest and south central. Forecast CAPE and 0-6km bulk shear values would suggest the potential for some strong to severe storms, but the Storm Prediction Center appears to put the "slight risk" of severe storms mention farther south and east of our area...namely from eastern Wyoming across much of South Dakota and into Minnesota. This is where the highest CAPE values are forecast, though strong shear should exist over much of central North Dakota. Only the far southern tier of western and central North Dakota was put into a "marginal risk" of severe storms today. .LONG TERM...(Saturday through Thursday) Issued at 401 AM CDT Fri Jun 29 2018 Upper level trough continues moving across the Northern Plains supporting continued thunderstorm chances Saturday and Sunday under cyclonic flow. High temps in the 70s Saturday, and mid 70s to lower 80s Sunday. The upper level low/trough becomes more zonal flow across North Dakota with a closed upper low over Saskatchewan/Manitoba Monday for a dry day. By mid-week an upper low over the Pacific Northwest sets up southwesterly flow aloft over the northern US Rockies and into the northern plains including the Dakotas. This will bring off and on chances of showers and thunderstorms Tuesday through Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1247 AM CDT Fri Jun 29 2018 As of 0530z, a line of severe thunderstorms extended from near Bottineau to east of KMOT to near KBIS to east of KDIK to KHEI. Variable winds with gusts around 50kts ahead, along, and behind this line of severe storms as they move east across the state early this Friday morning. Some locales may see winds in excess of 65kts, large hail, and LIFR conditions associated with the thunderstorms. Otherwise southeast winds mainly out ahead of the line of storms, and northwesterly winds behind the line. MVFR ceilings possible from time to time after line of storms move through. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...JV LONG TERM...JV AVIATION...JV
Hazardous weather outlook, Jun 29, 11:22 AM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1122 AM CDT Fri Jun 29 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301630- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1122 AM CDT Fri Jun 29 2018 /1022 AM MDT Fri Jun 29 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms today and tonight. A few storms could be strong across the far south central and James River Valley. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Saturday and Sunday across mainly northwest and north central North Dakota. Off and on chances of thunderstorms Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
In the hours before
Local storm report, Jun 29, 11:03 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN 1 ENE DICKINSON 46.89N 102.76W
06/29/2018 M1.30 INCH STARK ND PUBLIC
MEASURED STORM TOTAL PRECIP FOR JUNE 28TH
THROUGH 8:54 AM CDT.
&&
TJKLocal storm report, Jun 29, 11:13 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1113 AM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM TSTM WND GST STREETER 46.66N 99.35W
06/29/2018 E70 MPH STUTSMAN ND PUBLIC
MULTIPLE LARGE EVERGREENS BLOWN OVER, AND
POWER LINES DOWN. DAMAGE TO A HOUSE FROM A
FALLEN TREE. WALL BLOWN IN ON A STORAGE
BUILDING USED AS A GREENHOUSE AT THE GROCERY
STORE. WIND SPEED ESTIMATED BASED ON DAMAGE.
&&Local storm report, Jun 29, 11:14 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1114 AM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HEAVY RAIN ROSEGLEN 47.75N 101.84W
06/29/2018 M7.00 INCH MCLEAN ND PUBLIC
PUBLIC USED A RAIN GAUGE AND MEASURED 7
INCHES OF STORM TOTAL RAINFALL FROM JUNE
28TH THROUGH 8:52 AM CDT ON THE 29TH.
&&
TJKLocal storm report, Jun 29, 11:16 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HEAVY RAIN 1 E COLEHARBOR 47.54N 101.20W
06/29/2018 M1.93 INCH MCLEAN ND PUBLIC
STORM TOTAL RAINFALL MEASURED FROM JUNE 28TH
UNTIL 10:51 AM CDT ON THE 29TH.
&&
TJKLocal storm report, Jun 29, 11:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1126 AM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 11 SE WHEELOCK 48.17N 103.11W
06/28/2018 M58 MPH WILLIAMS ND MESONET
NDAWN.
&&Local storm report, Jun 29, 11:27 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM CDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST 11 SE WHEELOCK 48.17N 103.11W
06/28/2018 M58 MPH WILLIAMS ND MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
11 SE WHEELOCK. NDAWN.
&&The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 66 min |
| Jun 28, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 60 min |
| Jun 28, 7:48 PM CDT | Flash Flood Warning | BIS | Dunn | 9 hr |
| Jun 28, 8:10 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Jun 28, 8:24 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 51 min |
| Jun 28, 8:44 PM CDT | Tornado Warning | BIS | Dunn | 31 min |
| Jun 28, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 58 min |
| Jun 28, 9:11 PM CDT | Flash Flood Warning | BIS | Dunn, McLean, Mercer | 6 hr |
| Jun 28, 9:11 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 28 min |
| Jun 28, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 59 min |
| Jun 28, 9:24 PM CDT | Special Weather Statement | BIS | Burke, Divide | 51 min |
| Jun 28, 9:46 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Dunn, McKenzie, Mountrail, Williams | 59 min |
| Jun 28, 10:00 PM CDT | Special Weather Statement | BIS | McLean | 45 min |
| Jun 28, 10:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 53 min |
| Jun 28, 10:26 PM CDT | Flash Flood Warning | BIS | Bottineau, Burke, Renville, Ward | 6 hr |
| Jun 28, 10:36 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 54 min |
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | Burke, McKenzie, Mountrail, Ward, Williams | 64 min |
| Jun 28, 10:46 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie, McLean, Mercer, Mountrail | 59 min |
| Jun 28, 11:18 PM CDT | Flash Flood Warning | BIS | McLean, Mountrail, Ward | 6 hr |
| Jun 28, 11:19 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 56 min |
| Jun 28, 11:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 64 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 60 min |
| Jun 28, 11:38 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Oliver | 67 min |
| Jun 29, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 58 min |
| Jun 29, 12:10 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 65 min |
| Jun 29, 12:17 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 58 min |
| Jun 29, 12:39 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 66 min |
| Jun 29, 12:43 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
| Jun 29, 1:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 64 min |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Morton, Sioux | 61 min |
| Jun 29, 1:25 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Foster, Kidder, Sheridan, Stutsman, Wells | 65 min |
| Jun 29, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 30 min |
| Jun 29, 2:05 AM CDT | Tornado Warning | BIS | Kidder, Stutsman | 25 min |
| Jun 29, 2:12 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 63 min |
| Jun 29, 2:13 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 39 min |
| Jun 29, 2:23 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 37 min |
| Jun 29, 2:29 AM CDT | Tornado Warning | BIS | LaMoure, Logan, Stutsman | 31 min |
| Jun 29, 2:57 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 18 min |
| Jun 29, 3:17 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
| Jun 29, 3:38 AM CDT | High Wind Warning | BIS | Mercer, Oliver | 2 hr |
Nearby
River Flood Warnings in North Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.